BIOSENSE WEBSTER INC DECANAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Back to Search Results |
| Catalog Number |
R7D282CT |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Cardiac Tamponade (2226)
| Date of Event |
12/09/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
On 6-jan-2026, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Note: for field d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Manufacturer's ref.# (b)(4).
Event or Problem Description
During non-ischemic ventricular tachycardia (isvt) ablation procedure with a qdot micro catheter and dacanav catheter, the patient experienced pericardial effusion (pe) treated with pericardiocentesis and requiring prolonged hospitalization.Initially, the report indicated that the carto 3 system was displaying high force readings when they tried to zero the qdot micro catheter.They tried re-zeroing several times without resolution.The cable was replaced without resolution.The qdot micro catheter was replaced, and the issue was resolved.The procedure was continued.The customer's reported force issue with the qdot micro is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.It was also reported that at the end of a non-isvt case, a pericardial effusion was noticed.During standard check when they were finishing up the procedure, they discovered the pericardial effusion.The pericardial effusion was confirmed by echo.The medical intervention provided was pericardiocentesis.The patient was reported to be in stable condition.The physician did not know what caused the pericardial effusion but believed it may have occurred when the deca nav catheter was sitting in the right ventricle (rv) or possibly when the ablation catheter was being moved around sometime during the procedure, it may have scraped the tissue.Additional information received indicated that this adverse event was discovered post use of biosense webster products.The physician¿s opinion on the cause was ablation catheter scraping tissue or decanav poking the free wall.The patient¿s outcome from the adverse event was fully recovered.Extended hospitalization for one overnight stay was required.No transseptal puncture was performed.Prior to noting pe ablation had already been performed.There was no evidence of steam pop.The event occurred post case, before pulling catheters.No cardiac surgery was required.The correct catheter settings selected on the ngen generator at 35w.No issues with flow rate change at start of ablation.No error messages were observed.The force visualization features used were graph, dashboard, vector, and visitag.The visitag parameters used were 25% of force over 3 sec, and 3mm tags.No additional filter was used.
Additional Manufacturer Narrative
During non-ischemic ventricular tachycardia (isvt) ablation procedure with a qdot micro catheter and dacanav catheter, the patient experienced pericardial effusion (pe) treated with pericardiocentesis and requiring prolonged hospitalization.Device evaluation details: on 14-jan-2026, the lot number, device manufacture date and expiration dates were provided.Additionally, with the availability of the lot number, the udi and manufacturing site details have also been updated.All appropriate fields have been populated.Additionally, the device was returned to johnson & johnson medtech (j&j) for evaluation and the evaluation has been completed.A visual inspection and revision of all features were performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.The device was connected to the carto 3 system and it was visualized and recognized correctly; no error were observed.Then, a functional test was performed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the investigation.The root cause of the adverse event remains unknown.The instruction for use (ifu) contains the following warnings and precautions: careful manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade.Catheter advancement and placement through a guiding sheath should be done using a combination of visual aids available, fluoroscopic guidance and/or intracardiac ultrasound.In addition, extra care should be taken while inserting, aspirating, and manipulating the guiding sheath.Prior to removing or repositioning the catheter, use direct imaging guidance such as fluoroscopy or ultrasound to confirm that the spine assembly is not entangled with another catheter or with an anatomical structure.Exercise caution when maneuvering the catheter near the valvular apparatus to avoid entanglement or entrapment which may result in the need for surgical intervention.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
Additional Manufacturer Narrative
On 30-jan-2026, additional information was received indicating an optrell catheter was also used during the case.As such, the device has been added to section d10.Concomitant medical products.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).